Page 1 of 1

Klonopin withdrawal symptoms

PostPosted: October 14th, 2004, 10:54 pm
by Buzzygirl
Hi, I have been being treated for BFS since Dec. 2003 with the drug Klonopin. Initially I was taking just .25mg twice daily. Seems as though I became tolerant to the medication, and over the months had to increase the dose. I've been taking 0.5mg in the morning, 0.25mg in the afternoon, and 0.5mg at night. Just recently I decided to get off the stuff and find out what my body will do without it. I now find when I try to skip a dose, my symptoms are amplified, far worse than they were when I first started on the Klonopin, and I'm wondering if anyone else has had this experience. I see my neurologist in 2 weeks, and I was hoping to be on a lower dosing regimen, maybe just a bedtime dose. My main complaint is the vibration sensation, or buzzing that I feel in my left leg whenever it's at rest. I also have a subjective trembling sensation when I lay down to sleep at night. Skipping a dose of Klonopin has caused the buzzing to become more generalized! Like my extremities have been plugged into an electrical socket. Any one have a similar experience, or any advice? I also feel very anxious during these times, and inevitably go and get my usual dose of Klonopin and take it.

PostPosted: October 15th, 2004, 1:57 pm
by speg
I had to go cold turkey off Klonopin almost 4 weeks ago due to pregnancy. I was on about 1.5 a day.

Yes, Klonopin can cause neurological side effects/withdrawals.

I have been noticing extreme agitation and very shakey hands. The first five days after I quit, I had body jerks and jolts which kept me up at night. The tremors in my hands are scaring me. I had mild tremors before, and now they are worse! My left arm shakes more than my right.

You can PM if you want to talk.

Peg

PostPosted: November 4th, 2004, 1:35 pm
by traveler27
buzzygirl, any news at your neuro appt?

PostPosted: November 4th, 2004, 11:26 pm
by Buzzygirl
No real news. I am taking Neurontin now, recently prescribed by the neurologist. I take 100mg 3x day. This is in addition to the klonopin I take. The goal is to relieve the symptoms with Neurontin, and then wean off the Klonopin. So far I haven't noticed a marked improvement in my symptoms, the buzzing and vibrating sensations persist. Twitches are few and not bothersome. After 10 days on Neurontin at the current dose I'm supposed to call the doc, and he will adjust the dose based on how it's working for me. I'm not so sure about all of this. I don't like being such a "pill popper". I'm trying to be compliant, and go along with his suggestion, but with such poor results, it feels like a waste of time and money. I'm really sick of all this....and I know we all have a tendancy to feel this way. If my symptoms miraculously go away once the medication has been adjusted to a therapeutic level, I'll definitely let everyone here know. Somehow I feel like all we do is mask the symptoms of an underlying neurological disorder!